MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PG PRO 20G 8CM BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS PG PRO 20G 8CM BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged powerglide catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 20ga x 8cm powerglide pro midline catheter.Usage residues were observed throughout the sample.The catheter terminated 5.7cm from the molded joint.The distal break exhibited a tapered profile.Microscopic inspection of the distal tip of the catheter revealed sharp fracture features.The edges were partially glossy and striated.The cross-section was elliptical.The fracture features were consistent with catheter damage caused by retraction against the needle bevel.Additionally the event description states ¿they pulled back on the catheter which we are assuming may have been perforated by the needle.¿ the product ifu states ¿warning: once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ a lot history review (lhr) of reds3505 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported, "powerglide was placed with observation from an experienced lines team member.Patient was in the icu and had multiple spasms which would cause him to jerk sporadically.The line was being placed with the patient having multiple jerking moments, the wire threaded fine, but they met resistance with the catheter.They pulled back on the catheter which we are assuming may have been perforated by the needle.They then pulled the entire device together without much force and that¿s when they noticed approx.2 cm¿s missing from the catheter tip.They immediately called for ultrasound which showed the tip in the tissue vs.The vein.A dr.Determined it is better to leave it since it is in the tissue and will not migrate.No further intervention was necessary.Patient is still in the hospital.".

Brand Name
PG PRO 20G 8CM BASIC KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9261948
Report Number3006260740-2019-03411
Device Sequence Number19346655
Product Code FOZ
UDI-Device Identifier00801741110528
UDI-Public(01)00801741110528
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF120080
Device Lot NumberREDS3505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2019
Initial Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;